MAUDE Adverse Event Report: NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16017540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930)
Date of Event 03/30/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024 a spinal procedure was conducted at t10/l4.It is noted the blood pressure dropped interoperatively with no medical device malfunction or bleeding.On (b)(6) 2024 the patient died, but it was not reported to the rep until (b)(6) 2024.The physician commented that the patient had an infection prior to surgery and that anesthesia may have been the cause of death.
 
Additional Manufacturer Narrative
No product was returned as no product malfunction was alleged.No radiographs or images or lab reports were provided so the complaint cannot be confirmed.Review of the reported event identified an infection was present prior to surgery.The physician commented anesthesia may have been the cause of the event.The root cause cannot be determined although allergic reaction to anesthesia and previous patient infection prior to surgery may be the cause or contributor to the event.No additional investigation can be completed, if additional information is provided another report will be filed.Labeling review: "contraindications include, but are not limited to: 1.Infection, local to the operative site.2.Signs of local inflammation.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection.Rarely, some complications may be fatal.Potential risks identified with the use of this system, which may require additional surgery, include:.Metal sensitivity or allergic reaction to a foreign body, infection.Death." "pre-operative warnings 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." 9401879-en p-12/2018 h3 other text : device in-situ.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key19130287
Report Number2031966-2024-00113
Device Sequence Number6853472
Product Code NKB
UDI-Device Identifier00887517553935
UDI-Public887517553935
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16017540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELINE POSTERIOR FIXATION CONSTRUCT
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale